Ask an expert
Question

15 Nov 2006

Necrosis
My mother was diagnosed with DVT and was admitted to hospital for a week. They treated her with medication and overdosed her on this in error. She went home for a week and had to be readmitted as her foot had swollen and discoloured to the point that it has started looking like necrosis. Does this mean amputation? Are these doctors waisting their time as they can't pin point where the problem is coming from. She doesn't have medical aid and I am worried that they're beating around the bush and that she'll end up loosing her toes due to their incompetence! I'm getting to a point that I have no faith in these student doctors. I know they have to learn from these type of experiences but it's my mother's life they're messing with.

I'm sorry for lashing out but I'm at my wits end.

Answer 353 views
Expert
Foot expert

01 Jan 0001

Sadly if there is necrosis and it progresses to apoint where there is tissue death, depending on the amount of damaged tissue yes amputation can be the result
By what you are telling me it sound as if she is in a stste hospital and you can surely ask that the consultant is called in to assist
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17914 votes
Vote